MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS LIMB SALVAGE SYSTEM; SEGMENTAL STEM

ONKOS SURGICAL ELEOS LIMB SALVAGE SYSTEM; SEGMENTAL STEM
Lot Number 1717692
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A patient with an alleged infection reportedly had all hardware removed and the operative leg amputated on (b)(6) 2024.
 
Additional Manufacturer Narrative
The root cause of this complaint was not determined.Based on a review of device history records, the investigation concluded that the root cause of the alleged infection was not related to the design, manufacture, and/or sterilization of the explanted devices.
 
Event or Problem Description
It was reported by (b)(6), an onkos distributor, that a 34-year-old male patient with an eleos distal femur replacement and custom proximal tibia underwent a revision surgery on (b)(6) 2024 to remove all implanted hardware and perform an above the knee amputation the operative leg due to a chronic infection.

Brand Name
ELEOS LIMB SALVAGE SYSTEM
Common Device Name
SEGMENTAL STEM
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
Manufacturer (Section G)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
Manufacturer Contact
yara neurauter
77 east halsey road
parsippany, NJ 07054
8447672766
MDR Report Key19378099
Report Number3013450937-2024-00173
Device Sequence Number15330914
Product Code KRO
UDI-Device IdentifierB278SPSE0005E0
UDI-PublicB278SPSE0005E0
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date01/30/2026
Device Lot Number1717692
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANAL FILLING SEGMENTAL STEM; CANAL FILLING SEGMENTAL STEM; CEMENTED COLLAR STEM; CEMENTED COLLAR STEM; COLLAR LOCKING RING; COLLAR LOCKING RING; CUSTOM PROXIMAL TIBIAL DEVICE; CUSTOM PROXIMAL TIBIAL DEVICE; DISTAL FEMUR AXIAL PIN; DISTAL FEMUR AXIAL PIN; DISTAL FEMUR LEFT; DISTAL FEMUR LEFT; POROUS BIOGRIP COLLAR; POROUS BIOGRIP COLLAR; TIBIAL POLY SPACER; TIBIAL POLY SPACER; TIBIAL ROTATIONAL HINGE; TIBIAL ROTATIONAL HINGE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale